MAUDE Adverse Event Report: Terumo Cardiovascular Systems Corporation Capiox® FX Advance Hollow Fiber Oxygenator w Integrated AF w Hardshell Res.; Oxygenator, Cardiopulmonary Bypass

Terumo Cardiovascular Systems Corporation Capiox® FX Advance Hollow Fiber Oxygenator w Integrated AF w Hardshell Res.; Oxygenator, Cardiopulmonary Bypass
Model Number 3CX*FX15RW40C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2026
Type of Reportable Event Death
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass there was an oxygenator failure while rewarming after circulatory arrest at 28 degrees celsius.As per the subsidiary, it resulted to prolonged hypoxia approximately 20 minutes.There was cerebral desaturation documented by near-infrared spectroscopy (nirs).There was a significant hemodynamic instability and worsening of the patient's condition intraoperatively and postoperatively.Actions were taken through emergency replacement of the oxygenator, massive blood transfusion, device was not retained for further investigation.The subsidiary also stated that blood loss was difficult to quantify.The oxygenator content was approximately 300 ml.The oxygenator change caused significant hemodilution, requiring massive transfusion (more so than substantial blood loss).
 
Additional Manufacturer Narrative
Terumo will not receive the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.

Brand Name
Capiox® FX Advance Hollow Fiber Oxygenator w Integrated AF w Hardshell Res.
Common Device Name
Oxygenator, Cardiopulmonary Bypass
Manufacturer (Section D)
Terumo Cardiovascular Systems Corporation
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
Same
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
+1(734)663-4145
MDR Report Key50180446
Report Number1124841-2026-00077
Device Sequence Number13444488
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790(17)270630(10)4H08
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number4H08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/07/2026
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown